Advertisement

Do antibiotic ointments have any side effects?

There are many different antibiotic ointments. Some antibiotic ointments can cause an allergic rash or irritation.
Triple antibiotic agents are usually creams or ointments that contain 3 antimicrobial agents. The idea is that 1 of the 3 agents will either inhibit the growth or kill a wide range of germs (usually bacteria). Most are used for superficial skin injuries and are available over the counter. The major side-effects are allergies to one of the agents and/or the germs causing the infection are resistant to all 3 agents. Dr. G. 

Continue Learning about Antibiotic

6 Ailments That Call for an Antibiotic
6 Ailments That Call for an Antibiotic
When it comes to a lingering case of the sniffles, your first instinct may still be to run to the family doctor for an antibiotic to knock them out. ...
Read More
FDA Issues Stronger Warning for Common Antibiotics
FDA Issues Stronger Warning for Common Antibiotics
The U.S. Food and Drug Administration (FDA) is now requiring stronger warnings on the labels and medication guides for a class of commonly prescribed ...
Read More
How effective are antibiotics?
Louise E. Sivak, MDLouise E. Sivak, MD
This is a very broad question so you can provide me with some specifics. An antibiotic is effective ...
More Answers
Why must I take antibiotics before seeing the dentist if I have an implant?
James P. Gurtowski, MDJames P. Gurtowski, MD
Antibiotics are important to prevent infection of an orthopaedic implant after dental procedures, be...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.